MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure or technique used : lumbar anteroposterior fusion levels implanted: l3/4/5 it was reported that the patient presented with degenerative scoliosis, spinal canal stenosis.Intra-op, the cage was broken when gripping the high part of cage to remove it with slap hammer.The cage could not be removed any more.Dd was indwelt in the position and the operation was completed.The product came in contact with the patient.No patient symptoms or complications were reported as a result of this event.Half of the implant was left in patient.
 
Additional Manufacturer Narrative
Product analysis:the device was returned fractured and missing the "nose" portion of the implant.The threaded hole on the back of the implant has been stripped and there are witness marks consistent with the inserter being hammered during implantation.There are witness marks from the implant being removed with what appears to be pliers.The fracture appears to have occurred during a bending moment during the removal process.If there is not enough free space for the cage to be installed the cage can become stuck.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC¿ SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7650010
Report Number1030489-2018-00936
Device Sequence Number19287124
Product Code MAX
UDI-Device Identifier00643169190528
UDI-Public00643169190528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Catalogue Number4986850
Device Lot NumberH5343929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight66